PMCCPMCCPMCC

Search tips
Search criteria 

Advanced

 
Logo of ijpsychHomeCurrent issueInstructionsSubmit article
 
Indian J Psychiatry. 2002 Oct-Dec; 44(4): 384–386.
PMCID: PMC2955315

RISPERIDONE INDUCED TARDIVE DYSKINESIA - A CASE REPORT

Abstract

Risperidone is a serotonin - dopamine antagonist which has got less propensity to cause tardive dyskinesia than conventional antipsychotics. There have been few reports of tardive dyskinesia induced by risperidone. This is a report of a case of risperidone induced tardive dyskinesia. A 56 year old female with a 6 months history of paranoid schizophrenia, developed bucco-oro-masticatory abnormal involuntary movements after receiving risperidone 8 mg/day for about 1 year. She had some of the risk factors for the development of tardive dyskinesia like age, sex, anti-chotinergic drugs and earlier emergence of neuroleptic-induced parkinsonism. Clinicians must be aware of the possibility of the patients developing tardive dyskinesia when they are given the supposedly safe neuroleptic risperidone.

Keywords: Tardive dyskinesia, risperidone, atypical antipsychotics

Full Text

The Full Text of this article is available as a PDF (104K).

Articles from Indian Journal of Psychiatry are provided here courtesy of Medknow Publications